[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.168.111.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
July 10, 1937

HAY FEVER AND ASTHMA DURING AND AFTER JAUNDICE: ASCITES DUE TO CINCHOPHEN POISONING

Author Affiliations

NEW YORK

From the Bronx Hospital.

JAMA. 1937;109(2):113-115. doi:10.1001/jama.1937.02780280019005
Abstract

Since the publication of the first report of a case of combined jaundice and ascites with recovery by Jones and Minot1 in 1923, the attention of the profession has been directed to the occurrence of these uncommonly associated conditions, and there have been noted and recorded from time to time similar observations by Bauer,2 Weir,3 Meyer and Learner,4 McCabe and Hart,5 Cavanagh6 and others. Among the etiologic factors mentioned as instrumental in the causation of damage to the liver parenchyma sufficient to produce both jaundice and ascites7 there may be mentioned arsphenamine, mercurial products, phosphorus, sodium gold thiosulfate, cinchophen, common duct stone, pressure of glands on the common duct, and infections.

As a rather prominent offender, cinchophen has assumed an important rôle in the production of pathologic changes in the liver. It was discovered by Doebner and Gieseke8 in 1887 and gained

×